Article Text

PDF
CASE REPORT
Warfarin-induced skin necrosis diagnosed on clinical grounds and treated with maggot debridement therapy
  1. Anna Louise Biscoe1,
  2. Alison Bedlow2
  1. 1Warwick Medical School, Warwick University, Coventry, UK
  2. 2Department of Dermatology, South Warwickshire NHS Foundation Trust, Warwick, UK
  1. Correspondence to Anna Louise Biscoe, A.Biscoe{at}warwick.ac.uk

Summary

A patient with a history of deep vein thrombosis presented with painful bruising and blistering on his left leg 7–10 days after warfarin treatment. A complicated 2-month treatment followed, where vasculitis was originally diagnosed from histological findings before the final diagnosis of warfarin-induced skin necrosis (WISN) was made on clinical grounds. Warfarin was stopped, reversed and low molecular weight heparin started but, the lesions had progressed to full thickness necrosis. This was originally treated with conventional surgical debridement before introducing maggot debridement therapy (MDT) in an effort to try to salvage the limb.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.